Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Self-avoiding polygons : sharp asymptotics of canonical partition functions under the fixed area constraint.

Hryniv, O. and Ioffe, D. (2004) 'Self-avoiding polygons : sharp asymptotics of canonical partition functions under the fixed area constraint.', Markov processes and related fields., 10 (1). pp. 1-64.

Abstract

The paper considers the ensemble of self-avoiding paths in $Z^2$ which join the positive vertical axis with the positive horizontal axis, and take value on the first quadrant of the plane. To each such path $\omega$ is associated its length $|\omega|$ and the area $A_+(\omega)$ enclosed by the path and the axes. For every fixed area $Q>0$, the partition function $$ Z_{Q,+}\coloneq\sum_{\omega\colon A_+(\omega)=Q}e^{-\beta|\omega|} $$ is considered for all $\beta>\beta_c$, where the critical value $\beta_c$ is defined by the property that the sum of $e^{-\beta |\omega|}$ over all self-avoiding paths on $Z^2$ is finite if and only if $\beta>\beta_c$. The main result of the paper is a sharp estimate, up to order one and with explicitly determined constants, of $Z_{Q,+}$ in the limit as $Q\uparrow+\infty$. Unlike many related results concerning phase segregation for lattice models, this result does not rely on cluster expansion and holds for every supercritical $\beta$.

Item Type:Article
Full text:PDF - Published Version (469Kb)
Status:Peer-reviewed
Publisher Web site:http://www.math.msu.su/~malyshev/cont03.htm
Record Created:01 May 2007
Last Modified:20 Feb 2013 14:55

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Usage statisticsLook up in GoogleScholar | Find in a UK Library